Alert archive / California / Gale Watches in 2010

Gale Watch 5, NWS Eureka, CA

February 2, 2010

NWS Eureka, CA issued this gale watch at Feb 2, 2010, 2:05 PM PST. It took effect at Feb 4, 2010, 9:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 2, 2010, 2:05 PM PST (22:05 UTC)
In effect from
Feb 4, 2010, 9:00 AM PST
Expired
Feb 3, 2010, 2:38 AM PST
In force
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Feb 2, 1:49 PM PST, 16 minutes earlier.

Area forecast discussion, Feb 2, 1:49 PM PST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
149 PM PST TUE FEB 2 2010

.SYNOPSIS...A PROGRESSIVE WEATHER PATTERN WILL CONTINUE PERIODS OF
RAIN INTO THE WEEKEND. SHOWERS WILL DIMINISH LATE TONIGHT INTO
WEDNESDAY MORNING WITH A BRIEF BREAK IN RAIN WEDNESDAY AFTERNOON. A
COLD FRONT WILL PRODUCE GUSTY SOUTH WINDS AND MORE SUBSTANTIAL RAIN
THURSDAY NIGHT.

&&

.DISCUSSION...SATELLITE IMAGERY SHOWS A BROAD AREA OF LOW PRESSURE
OFFSHORE OREGON AND CA WITH THE LOW CENTERED NEAR 43N 132W. THIS LOW
WILL CONTINUE TO GENERATE SHOWERS ACROSS NW CA TONIGHT AND WED
MORNING AS THE LOW AND ITS ASSOCIATED TROUGH SHIFTS INLAND. BROAD
AREA OF OPEN CELLED CUMULUS CIRCULATING AROUND THE LOW IS INDICATIVE
OF COLD AIR ALOFT. WITH THIS COLD AIR ALOFT AND STEEPENING LAPSE
RATES...ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT INTO WEDNESDAY.
THE GREATEST THREAT OF CONVECTION REMAINS OVER THE WATERS AND ALONG
THE IMMEDIATE COAST. SNOW LEVELS WILL GENERALLY BE NEAR 4000 FEET
TONIGHT...BUT MAY BRIEFLY DROP TO 3500 FEET ACROSS INTERIOR TRINITY
COUNTY LATE TONIGHT. SHOWERS WILL DIMINISH WED AFTERNOON AS A WEAK
SHORT WAVE RIDGE MOVES OVER THE REGION.

HIGH PRESSURE WILL PROVIDE A BRIEF BREAK IN SHOWERS WED AFTERNOON
AND EVENING...BUT THE NEXT APPROACHING STORM WILL PUSH THE RIDGE
QUICKLY TO THE EAST WED NIGHT. WAA/ISENTROPIC LIFT WILL PRODUCE
LIGHT RAIN THU MORNING AHEAD OF THE MAIN FRONT.  GUSTY SOUTH WINDS
WILL ALSO DEVELOP ALONG THE COAST AND EXPOSED RIDGES THU MORNING
AHEAD OF THE FRONT...AND CONTINUE INTO THE EVENING WITH THE FRONT
PASSAGE. THE COLD FRONT WILL MOVE ACROSS THE REGION IN THE EVENING
AND GENERATE MORE STEADY AND SUBSTANTIAL RAIN THROUGH THU NIGHT.
RAINFALL TOTALS FOR THU AND THU NIGHT WILL RANGE FROM AROUND A HALF
OF AN INCH NORTH OF GARBERVILLE TO AROUND AN INCH SOUTH OF
GARBERVILLE. SNOW LEVELS SHOULD REMAIN AT OR ABOVE 4000 FEET.
SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE ABOVE 5000 FEET...BUT DO
NOT PLAN ON ISSUING ANY WINTER WEATHER PRODUCTS DUE TO THE LOCALIZED
NATURE OF THESE HIGHER AMOUNTS. SNOW ACCUMULATIONS AT OR BELOW PASS
LEVEL WILL BE LIGHT WITH NO MAJOR SNOW IMPACTS EXPECTED.

THERE WILL BE ANOTHER BRIEF BREAK IN RAINFALL FRI...THEN A SECONDARY
TROUGH WILL GENERATE ADDITIONAL RAIN FRI NIGHT INTO SAT. MODEL
SOLUTIONS VARY BEYOND SAT BUT HINT AT AN UPPER LEVEL RIDGE WITH
DRIER CONDITIONS SUN AND MON. HAVE TRENDED POPS DOWN IN THE LONG
TERM...BUT HAVE CONTINUED WITH CLIMO POPS DUE TO THE INCONSISTENCIES
IN MODEL FORECASTS. TH

&&

.AVIATION...AN UPPER LOW OFFSHORE WILL MAINTAIN SOUTHERLY FLOW
ACROSS THE FORECAST AREA WITH CONTINUED VARIABLE SHOWER ACTIVITY FOR
THE AIRPORTS. CONDITIONS WILL REMAIN GENERALLY VFR IN ALL LOCATIONS
THROUGH THE EVENING...ALTHOUGH PERIODIC DIPS TO MVFR VSBY/CIGS WILL
OCCUR IN HEAVIER SHOWERS. AS THE UPPER LOW APPROACHES THE COAST THIS
EVENING...INSTABILITY APPEARS SUFFICIENT TO CONTINUE MENTION OF
ISOLD TSTMS AFTER 0300 UTC. ALSO EXPECT TO SEE A RETURN OF REDUCED
VSBY OVER THE INTERIOR VALLEYS EARLY WED MORNING.CC

&&

.MARINE...MODERATE SOUTH WINDS CONTINUE OVER THE WATERS THIS
AFTERNOON AS AN UPPER LOW LINGERS OVER THE OFFSHORE WATERS. WINDS
HAVE INCREASED TO SCA OVER THE NORTHERN OUTER WATERS...MAINLY WEST
OF CAPE MENDOCINO. EXPECT WINDS TO CONTINUE NEAR OR JUST BELOW THESE
SPEEDS THROUGH WEDNESDAY NIGHT. THURSDAY MORNING A STRONGER LOW WILL
APPROACH THE COAST...BRINGING WINDS TO GALE FORCE OVER THE OUTER
WATERS. THE GFS APPEARS TO BE SLIGHTLY FASTER THAN THE NAM BRINGING
THE STRONGER WINDS INTO OUR WATERS...BY A FEW HOURS...BUT DECIDED TO
GO WITH GFS TIMING AS IT IS IN AGREEMENT WITH THE ECMWF SOLUTION AND
BOTH HAVE BEEN FAIRLY CONSISTENT OVER THE PAST FEW DAYS. EXPECT TO
SEE GUSTS TO 40 KNOTS. THURSDAY AND THURSDAY EVENING. MODELS ARE NOW
DECREASING WINDS FAIRLY QUICKLY ON FRIDAY BUT WILL WAIT FOR ANOTHER
RUN BEFORE COMMITTING TO THIS NEW SOLUTION. STILL EXPECT TO SEE
BUILDING SHORT PERIOD S-SW SEAS ALONG WITH THE WINDS...COMBINED WITH
A LONGER PERIOD WEST SWELL. WINDS WILL DIMINISH FOR THE WEEKEND BUT
THE WEST SWELL WILL BUILD TO NEAR 12 TO 13 FEET. CC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY FOR ALL WATERS.
GALE WATCH FOR THURSDAY PZZ470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 2, 5:08 AM PST, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
508 AM PST TUE FEB 2 2010

CAZ001>004-076-031430-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
508 AM PST TUE FEB 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT...MAINLY ALONG THE
REDWOOD AND MENDOCINO COASTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE WEDNESDAY.

A COUPLE OF WINTER STORM SYSTEMS ARE EXPECTED TO PUSH THROUGH THE
REGION THURSDAY THROUGH THURSDAY NIGHT...AND FRIDAY NIGHT THROUGH
SATURDAY. PERIODS OF HEAVY RAIN AND STRONG GUSTY WINDS WILL BE
POSSIBLE...ESPECIALLY THURSDAY AND THURSDAY NIGHT. SNOW LEVELS
WILL AVERAGE AROUND 4000 FEET WITH SEVERAL INCHES OF ACCUMULATION
LIKELY.

PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS
DEVELOPING SITUATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Gale Watches in California, 2010Every gale watch in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.